Alabama, 2025

Damaging Winds in Alabama, July 13, 2025

July 13, 2025 · NWS HUN · 3 events in 2 counties and zones

Multiple clusters of strong thunderstorms developed during peak afternoon heating across north Alabama. A couple of these thunderstorms produced gust front outflows which knocked down a tree or tree limb at a few locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Multiple clusters of strong thunderstorms developed during peak afternoon heating across north Alabama. A couple of these thunderstorms produced gust front outflows which knocked down a tree or tree limb at a few locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 13, 1:42 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
242 PM CDT Sun Jul 13 2025

...New NEAR TERM...

.NEAR TERM...
(Tonight)
Issued at 242 PM CDT Sun Jul 13 2025

Showers and storms have developed for the most part around the
edges of the local forecast area. The exceptions have been a few
weak cells in northeast AL and in our southern middle TN counties.
As we progress through the rest of the afternoon, storms over
southern TN and eastern MS will slowly push northeastward into NW
AL. Based on current obs, there really is not much lightning
associated with these storms, therefore not expecting much impact
as these push east. The main concern would be gusty winds and
locally heavy rainfall. As the sun goes down, expect storms to
dissipate resulting in a calm and tranquil night. Lows tonight dip
down into the upper 60s to lower 70s. Under clear skies there is
a low chance of fog development, but it should be contained to
sheltered valleys and along area waterways.

&&

.SHORT TERM...
(Monday through Tuesday)
Issued at 1056 AM CDT Sun Jul 13 2025

Heat and humidity continues to build heading into the new
workweek as the high pressure over the Gulf strengthens. With
temperatures in the low to mid 90s and dewpoints in the low to mid
70s, heat index values rise into the 100-108F range. The highest
values will be along and west of I-65. If the trends continue a
heat advisory may be needed for some or all of the local forecast
area. As it typical this time of year, there are low to medium
chances for afternoon thunderstorms. Not expecting severe storms,
but any stronger thunderstorm will be capable of producing gusty
winds and locally heavy rainfall. Storms will end after sunset
with the loss of daytime heating. However, not much relief from
the heat overnight is expected with lows dipping only into the low
to mid 70s.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 805 PM CDT Sat Jul 12 2025

Without any significant synoptic features to disrupt our current
pattern, the forecast will remain largely unchanged as we head into
the long term forecast. For a majority of the forecast period we will
again find ourself sandwiched between mid level troughing to our
north and ridging to our south. At the surface this will amount to
hot and humid conditions with continued daily chances for
afternoon thunderstorms. While the weather conditions listed above
have become quite familiar for residents of the TN Valley this
summer, their inherent risk still warrants discussing. Starting
with heat and humidity, high pressure to our SE will allow high
dew points in the mid 70s to remain situated. This paired with
temperatures in the low to mid 90s each day will easily push
apparent temperatures above 100 degrees for most locations. We
will be keeping a close on on Wednesday and Thursday should a Heat
Advisory be needed. Regardless of any heat products, individuals
should continue to practice proper heat and sun safety each day.

While we will retain a low to medium (30-60%) chance of afternoon
shower and thunderstorms each day, the good news is that we are not
forecasting a widespread severe risk at all in the long term
forecast. Rather, diurnal heating will allow for significant CAPE
each afternoon with outflow boundaries being a primary forcing
mechanism for storms. Storms that do fire up will be capable so gusty
outflow winds, frequent lightning, and heavy rainfall. For those with
outdoor activities next week make sure to remain weather aware and
remember when thunder roars go indoors.

&&

.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT Sun Jul 13 2025

VFR conditions are forecast through the TAF period as afternoon.
After Cu field has remained mainly away from the terminals, but
have added a TEMPO group for the potential for some afternoon and
early evening thunderstorms. After sunset chances decrease and VFR
conditions return.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...GH
SHORT TERM....GH
LONG TERM....RAD
AVIATION...GH

In the hours before

Special weather statement, Jul 13, 2:13 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
313 PM CDT Sun Jul 13 2025

TNZ076-096-097-132045-
Franklin TN-Moore TN-Lincoln TN-
313 PM CDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT MOORE...NORTHEASTERN LINCOLN AND
NORTHWESTERN FRANKLIN COUNTIES THROUGH 345 PM CDT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynchburg, Tims Ford Lake, Mulberry, Lois, Mimosa, and Booneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3541 8625 3539 8628 3538 8625 3537 8626
      3537 8627 3534 8624 3535 8622 3533 8620
      3521 8623 3520 8654 3536 8651 3536 8649
      3533 8646 3532 8642 3535 8641 3536 8633
      3541 8629
TIME...MOT...LOC 2012Z 266DEG 16KT 3536 8636

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAD
Special weather statement, Jul 13, 2:37 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Huntsville AL
337 PM CDT Sun Jul 13 2025

ALZ006-TNZ076-096-097-132115-
Madison AL-Franklin TN-Moore TN-Lincoln TN-
337 PM CDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MADISON...MOORE...
SOUTHEASTERN LINCOLN AND NORTHWESTERN FRANKLIN COUNTIES THROUGH 415
PM CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winchester, Fayetteville, Lynchburg, Decherd, Estill Springs,
Huntland, Tims Ford Lake, New Market, Lincoln, and Elora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
      3535 8622 3533 8620 3536 8616 3534 8603
      3531 8600 3532 8598 3529 8592 3490 8645
      3513 8659 3535 8641 3536 8633 3541 8629
      3541 8626
TIME...MOT...LOC 2037Z 293DEG 12KT 3523 8633

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RAD

The radar

The Northeast Alabama radar (KHTX), 123 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
July 13, 3:29 PM CST
Where
Lauderdale County, 1.2 mi NNW of Mitchelltown
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.895, -87.430

A tree was knocked down at 13800 CR 33. Time estimated by radar.

Thunderstorm Wind, Jackson

When
July 13, 4:49 PM CST
Where
Jackson County, 1.46 mi NW of Section
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.594, -85.999

A large tree limb was knocked down into the roadway at 6230 Tammy Little Drive in Section. Time estimated by radar of the gust front passage.

Thunderstorm Wind, Jackson

When
July 13, 5:47 PM CST
Where
Jackson County, 0.51 mi ESE of Woodville
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.627, -86.272

A tree was knocked down into the roadway at 6779 CR 63 in Woodville. Time estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287649, 1287650, 1287651.